Transient hair loss during treatment with dimethyl-fumarate for multiple sclerosis

Francesco Antonio Losavio, Matteo Lucchini, Chiara De Fino, Massimiliano Mirabella, Viviana Nociti

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction Dimethyl-fumarate is a recently approved drug for relapsing-remitting Multiple Sclerosis in Italy. Clinical case A 55-year-old woman started therapy with dimethyl-fumarate on June 2014; it was well-tolerated aside from moderate flushing. Starting September 2014 she noticed a progressive hair loss, that neither the dermatological examination nor clinical and medical history nor blood investigations could explain. The hair loss slowed down after two months and was followed by a hair growth back. Discussion Transient hair loss is not a reported side effect of dimethyl-fumarate therapy but by excluding any known cause we attributed it to the beginning of the new therapy.

Original languageEnglish
Pages (from-to)68-69
Number of pages2
JournalMultiple Sclerosis and Related Disorders
Volume7
DOIs
Publication statusPublished - May 1 2016

Keywords

  • Dimethyl-fumarate
  • Disease modifying therapies
  • Hair loss
  • Multiple sclerosis
  • Side effect

ASJC Scopus subject areas

  • Clinical Neurology
  • Neurology

Fingerprint

Dive into the research topics of 'Transient hair loss during treatment with dimethyl-fumarate for multiple sclerosis'. Together they form a unique fingerprint.

Cite this